Alert archive / Maine / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 26, NWS Gray, ME
NWS Gray, ME issued this severe thunderstorm warning at Jul 4, 2000, 9:30 PM EDT for Lincoln County, Sagadahoc County, Maine. It was in force for 60 min. 2 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jul 4, 2000, 9:30 PM EDT (01:30 UTC)
- Expired
- Jul 4, 2000, 10:30 PM EDT
- In force
- 60 min
- Issued by
- NWS Gray, ME
- Area
- Whole counties
Counties Lincoln County, ME, Sagadahoc County, ME
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 4, 10:00 PM EDT | Thunderstorm Wind 50 E | Topsham, ME | |
| Jul 4, 10:11 PM EDT | Thunderstorm Wind 50 E | Wiscasset, ME |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Gray, ME (KGYX), launched 00:00Z, 1.5 hours before the alert went out and 47 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 640 J/kg
- Mixed-layer CIN
- -20 J/kg
- Mixed-layer LCL
- 1111 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 108 m²/s²
- 0-3 km storm-relative helicity
- 107 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 3.4
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS51 KGYX 050130 SVRPWM MEC015-023-050230- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE GRAY ME 930 PM EDT TUE JUL 4 2000 THE NATIONAL WEATHER SERVICE IN GRAY MAINE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... LINCOLN COUNTY IN SOUTH CENTRAL MAINE THIS INCLUDES THE CITIES OF...BOOTHBAY HARBOR...DAMARISCOTTA... WISCASSET SAGADAHOC COUNTY IN SOUTH CENTRAL MAINE THIS INCLUDES THE CITIES OF...BATH...TOPSHAM * UNTIL 1030 PM EDT * AT 925 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORM OVER ANDROSCOGGIN COUNTY MOVING EAST SOUTHEAST AT 30 MPH. * THE SEVERE THUNDERSTORMS WILL BE... 9 MILES NORTHEAST OF WOOLWICH AT 1010 PM OVER WISCASSET AT 1025 PM 6 MILES WEST OF DAMARISCOTTA...7 MILES NORTHWEST OF BRISTOL AT 1030 PM DAMAGING WINDS AND LARGE HAIL ARE THE PRIMARY THREATS WITH THESE STORMS. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN GRAY MAINE. HAYES
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gray, ME wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 4, 8:52 PM EDT, 38 minutes earlier.
Area forecast discussion, Jul 4, 8:52 PM EDT, 38 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAY ME 852 PM EDT TUE JUL 4 2000 NOT MUCH CHNG TO THE AFTN PKG WTH UPDT. AS ADVERTISED SCT RW/TRW DAMPENING PRTNS OF THE FA ALTHGH NONE SVR. WTH MOIST AIRMSS REMAINING IN PLACE...EXPCT ACTVTY TO CONT FR MCH OF THE NGT...ESP IF ETA NUMBERS ARE RIGHT. WILL EXTND CHC RW/TRW THRU 1ST PRD TO ALL ZONES. OTHERWS JUST MINOR TWEAKS. .GYX...NONE. EJS
The office that day
Everything else NWS Gray, ME issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 4, 9:00 PM EDT | Severe Thunderstorm Warning | GYX | Cumberland | 60 min |
| Jul 4, 9:08 PM EDT | Severe Thunderstorm Warning | GYX | Androscoggin, Oxford | 52 min |
| Jul 4, 9:29 PM EDT | Severe Thunderstorm Warning | GYX | York | 46 min |
| Jul 4, 9:59 PM EDT | Severe Thunderstorm Warning | GYX | Cumberland | 31 min |
| Jul 4, 10:14 PM EDT | Severe Thunderstorm Warning | GYX | York | 46 min |
| Jul 4, 10:55 PM EDT | Severe Thunderstorm Warning | GYX | Knox | 35 min |
Nearby
Severe Thunderstorm Warnings in Maine, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.